Jump to content
CrazyBoards.org

Is it Mania or Anxiety?


Recommended Posts

Hi everyone,

I'm very new to the feelings of mania. I have had episodes in the past that I definitely know where manic episodes. But I'm not sure what I'm feeling currently can be considered mania or just anxiety. I've been feeling anxious and have a constant nervous feeling in my stomach. The thing is I can't sit still for long. I almost feel like I am over-energized. Is this just anxiety or some type of mania.

Link to comment
Share on other sites

sounds like some physical anxiety symptoms in there. I get those very same symptoms from wellbutrin. But youre not on anything anxiogenic except for lamictal and its at a high enough dose that it should be ok.

Maybe add on a beta blocker and see if it helps with the physical stuff? The work against NE and thus can sometimes feed into depression in folks that are susceptible, Might be worth a try.

Raising seroquel might be an option. A little bit of something to take the edge off. At the dose youre on its pretty much just an antihistamine / sedative for sleep.

Link to comment
Share on other sites

Could be either...though the cant sit still and over-energized would make me lean toward a hypomania type thing. But I'm not going to diagnose over the internet ;-)

Can you describe it more? How are your thoughts flowing right now (regular speed, quick, tangential, organized, etc.)? How's your sleep been over hte past few days? Those sorts of things are helpful.

Link to comment
Share on other sites

Guest Vapourware

Anxiety can cause the type of symptoms you are describing, you can become agitated while being anxious. There are other aspects of mania which differentiate mania from anxiety, like decreased need for sleep, racing thoughts, feeling euphoric, feeling irritable, etc. Do you experience those as well?

Link to comment
Share on other sites

Anxiety and agitation can occur with either mania or depression, or in a balanced mood state.

Normally when heading towards mania, you would have other symptoms such as elevated or irritable mood, faster than usual talking or thinking, excessive optimism or grandiose thinking, sleeping less without feeling tired, fewer inhibitions or taking more chances than usual, spending more, etc. However, at the very beginning of an episode you might have just agitation or some other isolated symptom.

For me, anxiety and agitation don't signal an upcoming mood episode, because I am anxious all the time, more or less. I also have anxious / agitated depression. But it is possible that for you, agitation like this is an early sign that you are heading towards mania. As you get to know your own symptoms better, you'll get better at recognizing early signs of a mood episode.

Link to comment
Share on other sites

sounds like some physical anxiety symptoms in there. I get those very same symptoms from wellbutrin. But youre not on anything anxiogenic except for lamictal and its at a high enough dose that it should be ok.

Maybe add on a beta blocker and see if it helps with the physical stuff? The work against NE and thus can sometimes feed into depression in folks that are susceptible, Might be worth a try.

Raising seroquel might be an option. A little bit of something to take the edge off. At the dose youre on its pretty much just an antihistamine / sedative for sleep.

Yes, my dose of Seroquel is at 50 mg for sleep. Works well! lol! :) I've tried upping Seroquel before and it just knocks me completely out. :/

Could be either...though the cant sit still and over-energized would make me lean toward a hypomania type thing. But I'm not going to diagnose over the internet ;-)

Can you describe it more? How are your thoughts flowing right now (regular speed, quick, tangential, organized, etc.)? How's your sleep been over hte past few days? Those sorts of things are helpful.

Currently, my thoughts aren't racing. Usually they are. They are definitely not organized though. I just feel very anxious and have that horrible nervous feeling in my stomach constantly for a couple weeks now. I really like my body has like a racey feeling though (I don't know if that makes sense. Its hard to explain)

Anxiety can cause the type of symptoms you are describing, you can become agitated while being anxious. There are other aspects of mania which differentiate mania from anxiety, like decreased need for sleep, racing thoughts, feeling euphoric, feeling irritable, etc. Do you experience those as well?

I feel the decreased need for sleep and sometimes racing thoughts while I'm experiencing this. I don't feel euphoric or irritable. I have experienced those all during an actual manic episode though. I just don't know what this is. Maybe it is just really bad anxiety. I have been going through a lot.

Link to comment
Share on other sites

can cause anxiety at any dose. Actually, what the OP is describing could very well be psychomotor agitation associated with mania. We simply don't know enough to say. I just raised Lamictal from 250mg to 300mg and it seems to have caused some prodromal hypomania or some pretty icky anxiety, and I've been on Lamictal for over 5 years. There's no dose of Lamictal that can't cause anxiety or some other form or activation.

My I ask what you are diagnosed with that Lamictal made you feel this way

Link to comment
Share on other sites

Sorry if it sounded like I was.. I thought what you mentioned was pretty obvious so I didnt put in a disclaimer.

I like to ask opinions when Im anxious about something, and it helps a little when I have an idea of what to expect. So thats what Im assuming the OP is about.

Hope you feel better soon. Anxiety isnt fun =(

We're pretty wary here of recommending medications and making internet diagnoses, and beta blockers aren't used often for anxiety for many reasons. They cause depression, they're bad for anyone with asthma or compromised lung function, and they lower blood pressure. They're interesting drugs for the more physical symptoms of anxiety and performance anxiety, but we just don't know enough about what's going on in this situation to even begin to make a new med recommendation, especially a med that's not really a commonly used psych med.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...